Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Sep 30, 2021, 5:13 PM MST. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 5:13 PM MST (00:13 UTC)
- Expired
- Sep 30, 2021, 5:45 PM MST
- In force
- 32 min
- Issued by
- NWS Flagstaff, AZ
- Hail
- 0.25 in
- Wind
- 30
The radar
The Phoenix radar (KIWA), 96 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997
WWUS85 KFGZ 010013
SPSFGZ
Special Weather Statement
National Weather Service Flagstaff AZ
513 PM MST Thu Sep 30 2021
AZZ008-037-010045-
Yavapai County Valleys and Basins-Yavapai County Mountains-
513 PM MST Thu Sep 30 2021
...A strong thunderstorm will impact portions of Yavapai County
through 545 PM MST...
At 511 PM MST, Doppler radar was tracking a strong thunderstorm over
Rock Springs and Black Canyon City, or 11 miles north of New River,
moving south at 15 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Small hail may cover roadways creating slippery conditions.
Slow down in these areas.
Locations impacted include...
Rock Springs and Black Canyon City.
This includes Interstate 17 between mile markers 242 and 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3415 11223 3419 11210 3403 11198 3405 11216
3404 11216 3403 11217 3401 11216 3402 11217
3401 11218 3400 11218 3397 11220
TIME...MOT...LOC 0011Z 341DEG 13KT 3409 11214
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
$$
DBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 30, 1:42 PM MST, 3 hours 31 minutes earlier.
Area forecast discussion, Sep 30, 1:42 PM MST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 142 PM MST Thu Sep 30 2021 .SYNOPSIS...Expect scattered to numerous showers and thunderstorms across north central and northeastern Arizona through this evening. Showers will taper off from west to east tonight with showers continuing in the Four Corners region through Friday. A warming and drying trend will begin Friday with seasonable fall weather this weekend. Unsettled and cooler weather may return early next week. && .DISCUSSION...Numerous rain showers continue across eastern Arizona this afternoon in response to upper level low pressure slowly moving from Utah into Arizona. The low will slowly move through Arizona tonight and into New Mexico on Friday. The most widespread rainfall will continue mainly over Apache county and gradually shift northward through the Four Corners tonight. Meanwhile, clearing further west has allowed some instability thunderstorms to develop as far west as Williams and the Mogollon Rim. Expect the convection to continue along and south of the Rim through early this evening before dissipating. Showers will continue mainly in the Four Corners region through Friday afternoon before coming to an end. Clearing across western/central Arizona tonight will allow temperatures to cool efficiently with a few cold spots around Flagstaff and the Grand Canyon dropping below freezing. Weak high pressure is forecast to build over the region from Friday through Monday of next week bringing dry and warmer weather through the weekend with scattered high level clouds. Another cut-off low from out over the Pacific is forecast to bring an increase in moisture and a return of rain chances early next week. The most likely time period is looking like Tuesday and Tuesday night. However, there are subtle differences in leading shortwave energy which could lead to shower chances as early as Monday. The latter part of next week looks to favor dry and mild weather, with perhaps an increase in wind speeds. && .AVIATION...For the 00Z package...SCT-NMRS -SHRA/TSRA and ISOLD +TSRA through 06Z-8Z. Stronger storms may produce brief IFR/MVFR conditions. Mainly VFR elsewhere. Sfc winds generally light. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect scattered showers and thunderstorms across northern Arizona through this evening. Dry and slightly warmer on Friday, except for isolated convective activity over Apache county. Winds light through the period. Dry and warmer on Saturday. Sunday through Tuesday...Dry and warm conditions Sunday. Warm weather continues Monday, although a slight chance of showers and thunderstorms returns to the district. Moisture and chances for showers and thunderstorms will increase on Tuesday. Light winds throughout. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCT AVIATION...MAS FIRE WEATHER...MAS For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Sep 30, 1:53 PM MST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
153 PM MST Thu Sep 30 2021
AZZ008-015-016-037-038-302130-
Yavapai County Valleys and Basins-Western Mogollon Rim-Yavapai County
Mountains-Oak Creek and Sycamore Canyons-Eastern Mogollon Rim-
153 PM MST Thu Sep 30 2021
...A strong thunderstorm will impact portions of Yavapai and Coconino
Counties southeast of Sedona through 230 PM MST...
At 152 PM MST, Doppler radar was tracking a strong thunderstorm near
Stoneman Lake, or 9 miles southeast of Sedona, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stoneman Lake.
This includes Interstate 17 between mile markers 302 and 317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3481 11176 3488 11160 3469 11143 3460 11165
TIME...MOT...LOC 2052Z 333DEG 14KT 3479 11164
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MCTSpecial weather statement, Sep 30, 3:23 PM MST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
323 PM MST Thu Sep 30 2021
AZZ015-038-302245-
Western Mogollon Rim-Oak Creek and Sycamore Canyons-
323 PM MST Thu Sep 30 2021
...A strong thunderstorm will impact portions of Coconino County
through 345 PM MST...
At 322 PM MST, Doppler radar was tracking a strong thunderstorm over
and northwest of Munds Park, or 8 miles northeast of Sedona, moving
south at 10 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Munds Park, Junipine Resort, Garland's Oak Creek Lodge, Slide Rock
State Park, Cave Springs Campground, Pine Flat Campground, Manzanita
Campground and West Fork Of Oak Creek.
This includes the following highways...
Interstate 17 between mile markers 319 and 327.
State Route 89A between mile markers 378 and 387.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3503 11178 3497 11159 3487 11160 3492 11177
TIME...MOT...LOC 2222Z 352DEG 8KT 3494 11167
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
DBSpecial weather statement, Sep 30, 4:01 PM MST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
401 PM MST Thu Sep 30 2021
AZZ018-302330-
Northern Gila County-
401 PM MST Thu Sep 30 2021
...A strong thunderstorm will impact portions of Gila County through
430 PM MST...
At 357 PM MST, Doppler radar was tracking a few stronger
thunderstorms over Flowing Springs and north of Star Valley, or near
Payson, moving southeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Small hail may cover roadways creating slippery conditions.
Slow down in these areas. Gusty winds could knock down tree
limbs and blow around unsecured objects. Minor damage to
outdoor objects is possible.
Locations impacted include...
Payson, Star Valley, Freedom Acres, Flowing Springs, East Verde
Estates, Mesa Del Caballo, Houston Mesa Campground, Water Wheel Burn
At Houston Mesa Rd-S, Beaver Valley and Water Wheel Burn At Houston
Mesa Rd-N.
This includes the following highways...
State Route 260 between mile markers 252 and 260.
State Route 87 southbound near mile marker 251.
State Route 87 between mile markers 251 and 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall may also occurr with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3436 11145 3437 11126 3425 11117 3420 11140
TIME...MOT...LOC 2257Z 331DEG 10KT 3432 11135
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
DBSpecial weather statement, Sep 30, 4:35 PM MST, 38 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
435 PM MST Thu Sep 30 2021
AZZ018-010000-
Northern Gila County-
435 PM MST Thu Sep 30 2021
...A strong thunderstorm will impact portions of Gila County through
500 PM MST...
At 433 PM MST, Doppler radar was tracking a strong thunderstorm over
Oxbow Estates, or near Payson, moving south at 15 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Small hail may cover roadways creating slippery conditions.
Slow down in these areas. Minor damage to outdoor objects
is possible.
Locations impacted include...
Payson, Oxbow Estates, Round Valley, Gisela, Rye and Deer Creek.
This includes the following highways...
State Route 87 between mile markers 237 and 252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3423 11141 3424 11123 3406 11115 3404 11142
TIME...MOT...LOC 2333Z 348DEG 12KT 3419 11133
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
DBSpecial weather statement, Sep 30, 4:52 PM MST, 21 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
452 PM MST Thu Sep 30 2021
AZZ012-015-010015-
Little Colorado River Valley in Coconino County-Western Mogollon Rim-
452 PM MST Thu Sep 30 2021
...A strong thunderstorm will impact portions of Coconino County
through 515 PM MST/615 PM MDT/...
At 449 PM MST/549 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles west of Sunrise, or 28 miles east of Flagstaff,
moving south at 10 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Hail may cover roadways creating slippery conditions. Slow
down in these areas. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leupp.
This includes State Route 99 between mile markers 70 and 71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3536 11121 3533 11096 3512 11100 3518 11130
TIME...MOT...LOC 2349Z 012DEG 9KT 3528 11113
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
DBSpecial weather statement, Sep 30, 5:13 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
513 PM MST Thu Sep 30 2021
AZZ008-037-010045-
Yavapai County Valleys and Basins-Yavapai County Mountains-
513 PM MST Thu Sep 30 2021
...A strong thunderstorm will impact portions of Yavapai County
through 545 PM MST...
At 511 PM MST, Doppler radar was tracking a strong thunderstorm over
Rock Springs and Black Canyon City, or 11 miles north of New River,
moving south at 15 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Small hail may cover roadways creating slippery conditions.
Slow down in these areas.
Locations impacted include...
Rock Springs and Black Canyon City.
This includes Interstate 17 between mile markers 242 and 251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3415 11223 3419 11210 3403 11198 3405 11216
3404 11216 3403 11217 3401 11216 3402 11217
3401 11218 3400 11218 3397 11220
TIME...MOT...LOC 0011Z 341DEG 13KT 3409 11214
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
DBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 5:22 PM MST | Special Weather Statement | FGZ | 23 min | |
| Sep 30, 6:05 PM MST | Special Weather Statement | FGZ | 40 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.